hey dude...I just got done with a methadone taper 130days ago I followed a plan given to me by a neo/natal nurse it goes like this....10% drop in dose every 72hr and for the most part it worked good...there where some times that you had to wait and let your body adjust to the dose ...usually a couple of extra days but then you can start to taper again...there is a certain amount of discomfort that comes with methadone tapering
you just got to be ok without being ok for a wile...but the formula works good for the most part it will get you down to 10ml then it 1ml a week till your ready to jump off ...5 ml would be a good number to jump from I took it all the way down to 1ml but tapering below 5ml was miserable so jump off at 5ml this is fast as far as the clinics go but it is very doable with a minimal amount of discomfort I think if you try it you will find it totally doable ....good luck and God bless.....Gnarly
What Gnarly said about the taper makes sense but you need to be sure you want to detox and you are ready for it. It's not that bad if you taper but you feel weak and don't sleep well for a few weeks or more in most cases. You could taper in a week or 2, as I did several time,s but the real question is are you ready and can you stay off narcotics after? all the best
Thanks for that, but can you tell me in more detail how to apply this scheme to my dose - 45mgs?? Can you tell me how you felt when you come down to 15 mgs and down? I know this is the baddest part.
Thanks dude for your comment.
I know the most important question is this - "are you ready and can you stay off narcotics after".
As I told before - I was clean for 3 years and I only took several times heroin, which scared me enough so I started the methadone program.
I live alone now, I have a son that is everything to me, and a good part of what pushmed me back to opiates is now gone....
I think I have good chances now to stay clean after this...
Please all - share more info with me - what supplements will help me, what practices, etc..
Thanks and may God bless you all!
Congrats on your decision to get off the methadone!!!!!! Please listen to the advice that you are getting here. Make sure that you do not get into a hurry. Remember that you did not get into this situation over night and you will not get out of this situation over night. Easy does it!!!!!! Gnarly has a great recipe for detoxing off the done. 10% every 72 hours is about as fast as I think you should go. Just listen to your body!!!! Believe me when I tell you faster is not better. I went from 110mgs down to 10mgs in a matter of about a month. Everyone told me to slow down, but I would not listen, I wanted off the done, I wanted to be free, and I thought I was ready. Boy was I wrong. Getting off the done is just one piece of the puzzle. I did not give my body time to adjust and more important, I was only focused on getting off the done, I did not think about what I would do once I was done. Give your self some time to lay down a foundation, get into some after care. Make sure you have a game plane set up as to what you are gonna do when you are free from the done. After care is a must!!!!!! Also B12 is great to take for energy and get some valerian root for sleep. Also I see that you are taking xanax. Be very careful, that is a dangerous combo. Well good luck!!!! We are all rooting for you!!!!!! Keep posting and let us know how you are doing. We are in your corner!!!!!!!!!
You are doing the right thing
Thank you Lisa, thank you all.
My plan was really not to hurry, but that devorce really changed things. I will talk tommorow with my doctor to see what he says. Besides I will tapper the Xanax for 10 days to get off it.
I will keep you posted with the results. Any other people that could help me - please do so.
God bless you all!
Hey dude well your right about the last 15ml being the hardest if your at 45ml less10%
you would subtract 4.5ml or 4 or 5ml so as not to split hairs just decrease as best you
can and know there is going to be some discomfort wile doing this ...theirs no way around it...let you body be the final judge when to drop doses and if your really feeling the withdrawals stop where your at for a couple of extra days...don't go down if your experiencing bad withdrawals it only makes it worst..remember this is a race one by the tortus not the hare so slow and steady wins the race ..go into this with a positive attitude it takes some perseverance to taper off methadone...but you can do this
you just need to set up a taper and stick to it best you can sooner or later you will be threw with it ....good luck and God bless....Gnarly
You can do this if your mind is made up and you are determined that you want the clean life more than the high of the drugs.
You will need some vitamins and nutrients to help your body fight the biggest fight of your life.Treat the addiction like an enemy that will NOT win this battle.
I suggest lots of vitamin C.Some researchers suggest as much as 20gm a day for 10 days help detox.Vitamin b12 1000mcg/day,b complex with Zinc and Magnesium 1 daily,ibuprofen and acetaminophen for rebound pain.Loperamide for diarrhea.
Good luck and keep posting
Hi all, thank you for your post. I have a meeting with the DOC in a few hours and I will write you about the results.
I have a question about the clonidine.
Here in Bulgaria I can easy buy it for two usd for 40 15mgs tablets. My question is - should I use it when I tapper down the methadone, how much should I use, how often, when etc.
I will be very helpful on that.
As I thought the doctor was reluctant to decrease my dose with 5mg. His answer was - you are too unstable at the time. I will give one more week and talk again with him.
Meanwhile I started exercising daily and soon I will start the flowers of dr Bach along with a bunch of herbs to help me clean my liver faster.
I hope that will help.
Also 0 I tapper the benzo use.
Yesterday I dropped from 45 mg to 40. I feel absolutely nothing, I feel just normal, just I git some chills yesterday but 1 Valium and half clonidine took everything away and I slept 10 hours. Oh - the only more serious things is some unpleasant pain in the knees.... I hope this will go away soon. What you think?
What you all think of that, do I do things right. What you think - when should be the next 5 mg drop, keeping in mind that I have that minor simptoms?
Thanks all and god bless you!
To tell you all
I felt something and I still feel it. It started at the end of day 2. - Very unpleasant joint pains and chills.
What can I do about it??